MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED

ENDOLOGIX INC. AFX2; BIFURCATED
Model Number BEA25-110/I16-30
Medical Device Problem Codes Partial Blockage (1065); Occlusion Within Device (1423)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Ischemia (1942); Occlusion (1984); Reocclusion (1985)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It as reported the patient had an initial procedure with a bifurcated stent and two suprarenal aortic extensions.The patient came in emergently to the emergency room with a cold right leg.It was reported the patient was experiencing symptoms for three days prior to coming in to the emergency room.The physician identified thrombus in the right limb of the main body stent, the right common iliac artery (rcia), the right external iliac artery (reia), and the right common femoral artery.The physician indicated although the origin of the thrombus occlusion is unknown, a potential compression of the main body right limb was observed.The physician performed an endovascular revascularization and successfully restored flow.Post secondary intervention in recovery the right main body limb and additional stents re-occluded.The physician stated the leg of the patient will not be salvageable and the patient will end up with an amputation.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received the following were confirmed; right common iliac artery stenosis of 10 mm, occlusion of the stent and vessel from aorto iliac junction down.Clinical evaluations was unable to find substantial evidence to confirm the following reported events; re-occlusion of the endovascular intervention during recovery, plan for amputation of the leg.Additionally there was evidence to reasonably support the following observations; sac growth of about 4 mm over 3 weeks.The clinical assessment was based on adequate patient medical records, and adequate patient images.Based on the information available the root cause of the reported event is unknown.The event device was not returned for further evaluation.Clinical found evidence to reasonably suggest the following contributing factors to the reported event; patient anatomy.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX2
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6461965
Report Number2031527-2017-00135
Device Sequence Number18977603
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)170420
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PO40002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2017
Device Model NumberBEA25-110/I16-30
Device Lot Number1356863003
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL- (B)(4)
Outcome Attributed to Adverse Event Disability;
Patient Age76 YR